October 8, 2012 at 1:57 am #65284leeannSpectator
wow! popsicle was and is my fav evening snack, especially when I have dry mouth.October 7, 2012 at 8:43 pm #65283marionsModerator
Chris…Your husband may be experiencing cold sensitivity due to the Cisplatin; triggered by the popsicle. You may want to stick to lukewarm drinks or, at least not very cold food or drinks.
MarionOctober 7, 2012 at 7:03 pm #65282
The word Jim was supposed to be him. Curse the spell check on my iPad.October 7, 2012 at 7:01 pm #65281gavinModerator
Is this the first time that this has happened to Jim? And does he have a temperature right now? If he does not have a temp then it could just be that he has had a bout of the shakes or rigors. These are quite common with this cancer and many people here or their loved ones have experienced them, and indeed my dad used to get them every so often. They can be quite scary the first time that it happens for obvious reasons.
There was a discussion on this issue the other day and here is a link to it.
And I know that the search forum function will also throw up many other discussions on this issue as well.
GavinOctober 7, 2012 at 6:32 pm #65280
Have been trying to get Jim to drink more fluids. Gave him a Popsicle today. Almost immediately after he got the shakes (tremors) and was freezing for at least a half hour? Has that ever happened to any of you?October 7, 2012 at 6:11 pm #65279leeannSpectator
I’m on gem/cis also. The first day(fri) after chemo I have major body ache all night but feels much better the next day. I take Dexamethasone for 2 days after chemo and that gives me more energy I think. The 4th day I have no energy but bounce back on 5th and 6th day. I hope that gives you some idea.
wishing your husband minimum side effects with chemo and good results.October 7, 2012 at 4:35 pm #65278pcl1029Member
May be he is too tired or the ammonia level is high in his brain due to the disease advance. Since I am a patient, and if I am in the same situation, I will call the doctor to see what hIS/her suggestion will be ; insist to talk to the doctor right away, then you will at least get the office staff moving a bit quicker for you to page him sooner. If he still sleepy or confused , call the doctor again to see to bring him to ER is needed if he still very sleepy and confused.
BTW, if he is just too tired, he will respond to your questions and his answer will make sense; in that case you may not need to worry too much. But if he looks confused and the answers do not make some sense, then I will call the doctor.
Hope the above suggestion helps a bit.
God bless.October 7, 2012 at 11:45 am #65277
Thank you all so very much. He is on ciaplatin and gemcitabine. His first day after chemo he seemed the best he has been for a long time. Yesterday and today, though, he is sleeping a lot and his energy level is waaaay low. Is this typical? Will this pass in the next few days? His next treatment is this Thursday.October 6, 2012 at 7:11 pm #65276pcl1029Member
I am a patient too, hilar CCA if not mets to other part of the body, will stand a chance of surgery which is the only possible cure for CCA.
However, this cancer is relatively rare and experience counts a lot in treating this cancer. So if I were you, I will seek the MOST experienced specialist first for help, where a medical professional trained from may not be as important as how many cases of hilar CCA they had treated before. So ask all of the doctors the same question above and if you satisfy the numbers of the patients of CCA they saw, then stick with them. If not, here is my suggestion. For everything in one place, go to John Hopkins for a 2nd opinion for liver surgical consult,then interventional radiologist and finally medical oncology consult in that order.
Finding this web site is a first step, finding the best way to handle this cancer is the final solution.
Keep in touch and
God bless.October 6, 2012 at 7:01 pm #65275gavinModerator
Welcome to the site. Sorry that you had to find us all here and I am sorry to hear about Terry. But, I am glad that you have joined us all as you will get a ton of support and help from everyone here. Thanks for telling us about Terry, he sure has been through a lot.
Looking forward to hearing more from you and please feel free to ask any questions here and we will do our best to help in answering them for you. We are all here for you and know what you are going through, and please let us know how things go for Terry.
My best wishes to you both,
GavinOctober 6, 2012 at 4:49 pm #65274pamelaSpectator
Just wanted to welcome you to this site. It has been such a blessing for me to find it and I hope you will feel the same.
-PamOctober 6, 2012 at 3:44 pm #65273lainySpectator
Dear Cris thank you for telling us about Terry. I think the only thing that stands out to me is why they had so many problems with the drains and stents? My Teddy had a problem with the stents in the beginning then they inserted them from the side and all went well. Teddy also had a red spot on his back but that was after he had radiation. Do not be shy about asking the ONC questions and if you see Terry getting a reaction from the chemo call immediately or go to ER. I know you like the Doctors but please keep in mind that sometimes it is good to seek a 2nd opinion when dealing with CC, it can give one more peace of mind. Do you know what kind of chemo he is getting? We are here for you so please visit often with questions and we will do the best we can and please keep us updated on Terry, we truly care.October 6, 2012 at 12:54 pm #65272
Thanks so much for your kind, welcoming words. Terry had not been feeling well since last may. He initially blamed it on an antibiotic had been given after some eye surgery. In July he had a regular chek with his GP who noticed he was turning yellow. This started the journey. Ct’s, MRI’s, blood tests, etc. We met with a cancer oncologist who explained they would use drains to release the bile, then, surgery and chemo, if necessary. The drains have been the worst so far. What was supposed to be day surgery to insert them resulted in a 5 day stay with them inserting a third drain. Then, home for a few days and a return for major surgery (they failed to remove the tumor) with another five day stay in the hospital. He has undergone interventional radiology to remove the drains and insert stents 3 times with the final try resulting in removing two of the drains. He started chemo on Thursday. So far so good, but the vn said his white blood count will be nil in a couple of days. I also noticed a round, bright red spot on his upper right back. ?? He is being treated at roger Williams’s memorial medical / cancer center in RI. His oncology surgeon is dr. Katz. His interventional radiologist is dr. Asanah. they are both tops in their fields and both have been trained at Sloan-Kettering. His chemo dr. Is dr. Armenia. Again, he is supposed to be on the cutting edge. I might mention, my husband beat prostate cancer. In 1993 he had his prostate removed and then radiation. He was just a young 50 years old. Thanks for listening. His diagnosis is Hilar cholangiocarcinoma.October 5, 2012 at 11:40 pm #65271marionsModerator
Christerry….and we are thrilled to see you on this site. Not that we do not wish to have met under different circumstances, but we have good reason to be part of each other’s life.
MarionOctober 5, 2012 at 10:17 pm #65270lainySpectator
Hello Cristerry and welcome to our extraordinary family but sorry you had to find us. Now that you dipped into our loving and caring pool we’d love to hear some more about your husband ‘s DX. Where is the CC, where is he being treated and where do you guys hail from? You have come to the best place as we have the most wonderful people here from all over the world. My husband, Teddy was 73 when DX.
Feel free to ask questions or even to vent away, we are all here for you. Looking forward to hearing more about your husband.
- The forum ‘Introductions!’ is closed to new topics and replies.